| Model Number |
0607100 |
| Medical Device Problem Codes |
Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that approximately one year and four months post port placement procedure, the patient experienced bleeding from the port site.It was further reported that the patient experienced anemia which required blood transfusion.Reportedly the port was removed and replaced.There was no reported patient injury.
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Medical device expiration date: 04/2023.
Event or Problem Description
It was reported that approximately one year and four months post port placement procedure, the patient experienced bleeding from the port site.It was further reported that the patient experienced anemia which required blood transfusion.Reportedly the port was removed and replaced.The current status of the patient was unknown.
Additional Manufacturer Narrative
H10: additional information was received and the file was reassessed for reportability and determined to be reportable as serious injury.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one bardport mri dual lumen implantable port attached to a catheter in two segments were returned for evaluation.Functional, gross visual, tactile, and microscopic visual evaluations were performed.A complete circumferential break were noted on the distal end of the attached catheter and on the proximal end of the distal catheter segment.A complete diagonal break was noted on the distal end of the distal catheter segment.However, striations were noted throughout the surfaces.The investigation is inconclusive for the reported bleeding issue, as the exact circumstances at the time of the reported event cannot be verified, and the reported event could not be reproduced in the lab.The investigation is confirmed for the identified fracture issue, as a compound break was noted approximately 3.3cm from the proximal end of the distal catheter segment.A longitudinal split was noted across the top surface of the distal catheter segment.The surface of the compound break on the distal catheter segment were noted to be granular with residue throughout.The break was noted to create a longitudinal break throughout the top surface of the catheter.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
Event or Problem Description